It is currently Fri Aug 18, 2017 7:56 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sat Aug 09, 2014 7:38 pm 
Offline
New Poster
New Poster

Joined: Sat Aug 09, 2014 7:19 pm
Posts: 1
Hello! I guess I should start with what the problem is, then elaborate from there as far as what we've tried, and what has gone on so far.

So.. The Issue:
I've been experiencing what I can only presume to be allergic reactions to both Suboxone Films and
now, after having medications switched, the orange generic "AN 415" tablets. I break out in a drug rash after about 15-30 minutes after it has dissolved under my tongue. (With the generic tablets, since they take so long to dissolve, it starts to appear as it's dissolving still) The rash spreads across my chest, stomach, neck, and inner thighs generally. It has now gotten to the point today that I've felt like utter shit all day, even after taking antihistamines, and been "couchlocked" all day long. Generally, the antihistamine results in a slowed clearing up of the rash, and generally leaving me in a better feel. Dually, I have the usual constipation, except with that, when I do have to go usual after dosing, I have diarrhea. Among that, I have a scratchy throat, and have noticed a bit of difference with my breathing since switching from what he initially prescribed, Subutex.


(As an aside note: The doctor I go to starts with Subutex because he doesn't believe everyone is truly clean and in full withdrawal upon their first visit, so he starts them out on a 10 day dose of Subutex, then switches to films after that on the follow up visit.)

I have anaphlylactic allergies to some foods, mainly nuts. But I have never experienced any medicine allergies up until this point. Could this be because of the additives in both pills? Maybe something that's causing me the non-anaphylactic reactions? I've looked up the list of additives in both and can't figure out exactly what it is, but I feel my doctor is going to have reservations about switching me back and maintaining me on Subutex. He believes that everyone will abuse subutex if given the chance. (Which I won' have, I let my parents control and dispense my sub to me. I'm 20, btw.) Also, it's been an insurance NIGHTMARE even getting them to approve my Dr's Visits and medication. I still have yet to pick up a full script, (which is a good thing truthfully because of the reactions), because my insurance has a pre-authorization on Suboxone, Subutex, etc. Even with the conditions met, it's still been a nightmare. Well, I finally had my films authorized, and then ahd to switch medications... and probably about to have to do so again...

So, anyone ever had a similar reaction to Suboxone Films or tablets? Any advice? Help!


Top
 Profile  
 
PostPosted: Sun Aug 10, 2014 5:42 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jun 27, 2014 1:31 pm
Posts: 59
I have no experience with this , just wanted to let you know that I feel for you. I have heard of some people having a sensitivity to the Naloxone, so it definitely is possible. In most of the cases I have heard, they have been switched to subutex, but I have heard of people who could not find a dr willing to prescribe subutex and had to switch doctors or discontinue the med. Do you live in an area where switching doctors is an option? I would try to go in to your doctor while you are experiencing the side effects to show him that it's really happening. Also maybe do some research and print out some data from good, reliable sources about Naloxone sensitivity. I wish you the best of luck and hope to hear what happens.


Top
 Profile  
 
PostPosted: Sun Aug 10, 2014 8:49 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Fullycaffeinated is right! There are many folks who are sensitive to the naloxone in suboxone. Whether or not you are truly allergic to suboxone probably needs to be decided by a doctor. I like Fullycaffeinated's idea of scheduling a doctor's appointment at a time you know that you'll be affected by the rash. The doctor can't ignore a rash, no matter how sure he is that addicts are bound to abuse subutex! I think this is the best plan to get your doctor on board.

That being said, there are some things you can do to minimize your exposure to the naloxone in suboxone. Unlike the bupenorphine, naloxone is not absorbed by the body through the mucus membranes of the mouth. It is absorbed in the lining of the stomach and small intestines. To prevent naloxone from entering your system, don't swallow the saliva gathered in your mouth while the sub is dissolving. Instead, spit the saliva out before you swallow it. This should prevent most absorption of the naloxone.

I hope this helps! Even if your doctor won't switch you, you should be able to managel

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Aug 13, 2014 3:12 am 
Offline
Average Poster
Average Poster

Joined: Thu Feb 10, 2011 10:54 pm
Posts: 16
I have been on subs for 11 years and had no issue with the tablets. Generic or otherwise. I did have a reaction to the films. within a fews days I broke out into horrible sores under my tongue. From what I read, its probably an allergy due to the artificial sweetener they put in it. I even went on tabs and then films again to make sure it wasnt a fluke thing. Yep, totally allergic.


Top
 Profile  
 
PostPosted: Fri Jan 16, 2015 3:57 pm 
Offline
3 Months or More
3 Months or More

Joined: Wed Jan 14, 2015 5:21 pm
Posts: 95
I have similar issues. This is actually why I'm getting off suboxone right now. I don't know if subutex helps unfortunately but as you've mentioned the sub or generics, strips or pills - it doesn't matter it's all the same.

What I have found that helps - very low doses, and skipping days. That said, I don't recommend skipping days anymore for this. For you to get relief from the meds, and skip days, you may find that you're in worse shape mentally than you've become physically.

I've tried all kinds of medications for it, and haven't found success with anything (acne creams, tea tree oil etc). The only thing that semi helped was head and shoulders for my scalp which was itchy, and had small lumps on it.

Since I've been at 0.5MG for a long time now, I don't get the issues to the same degree. They're still there, but much less. I'm trying to taper off entirely right now.

I should probably add - Antihistimines will increase your WD symptoms and make you feel worse. It sucks but that's what I've found. I've tested quite a few allergy meds as well because I'm practically allergic to life. Sadly, none seem to work.

evolved.


Top
 Profile  
 
PostPosted: Mon Feb 16, 2015 7:53 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jun 24, 2014 7:42 am
Posts: 6
I am here to tell you that eventho oral Naloxone is supposed to be "burned up" in your stomach & small intestine linings - rendering it ineffective w/in ur system - this is NOT always the case!!

I too have battled with strange side effects while on suboxONE. Took me 2 pregnancies & over 4 years to realize that the side effects were actually from the Naloxone.

I had a Gastric Bypass 15 years ago & due to my "altered" GI tract, if I take suboxONE instead of subuTex (Bup only), I suffer from some crazy physical, mental, & emotional issues!!

Just thought u shud expoore the issue w/ur Doc - For whatever reason, Naloxone intolerance DOES exsist & can be a HUGE problem!!

Hang in there - keep us posted!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group